Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Floaters in the eye - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Very Good Posted in: Vision and Eye Disorders
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
User :   Hello - I am writing because I have a round-ish grey spot just left of my center of my field of vision in my left eye. It's small, but big enough that it can hide a letter or two when looking at the computer screen.

I've had this problem for a few days now. I'm living in South Korea, and visited an eye doctor who thought it was either a cluster of floaters, but didn't seem worried.

Could this be optic neuritis? I don't have any pain in my eye, all colors seem ok, and my eyes have no problem focusing etc. What else could cause this?

BTW, I'm a 26 year old male in good health.
Doctor :   Hi
User :   hello
Doctor :  
Please give me couple of minutes
Doctor :  
to go through your query
User :   sure
Doctor :  
I shall be able to answer better after understanding it
User :   ask as many questions as you need
Doctor :   This is a common complaint by many

Doctor :  
and this is just harmless or not a disease
User :   im just not certain it's caused by floaters
Doctor :  
I go with your Doctor's opinion
User :   i have other floaters that settle
User :   this just stays in one spot
Doctor :  
Floaters are very common for people
User :   if this isn't a floater, could it be optic neuritis?
Doctor :   Not at all
Doctor :  
Optic neuritis presentation is something very different
Doctor :  
IT starts with blurring of vision
Doctor :  
and blackening of the vision
Doctor :  
pain in the head
User :   is it possible for optic neuritis just to be in one smaller spot?
Doctor :  
Pain at the back of the eyd
Doctor :  
User :   ok... if it isn't a group of floaters, what else could it be?
Doctor :  
Do you browse on the internet for symptoms of optic neuritis
User :   and how long might it take for something like this to go away?
Doctor :   When did they first appear for you?
User :   there are some communication problems with my korean doctor, so i'm just not sure about the diagnosis
User :   i first got floaters when i was maybe 22
User :   but i've never had a big spot like this
Doctor :  
How long do they stay when they appear
User :   this big spot stays maybe 10 seconds, and is back when i blink again
User :   it sort of flashes when i blink when i look at the computer screen
Doctor :   How many hours do you work infront of a computer

User :   maybe 2-3 per day, I'm a teacher
Doctor :  
Do you have this only when you work infront of computer?
Doctor :  
Do you have dry eyes?
User :   no, all day
User :   yes, i do
Doctor :  
Do you have headache?
User :   i took special eye drops for them for a few months (till the winter here ended)
User :   off and on, nothing bad though
Doctor :  
Ok which one started first, is it the dry eye or the floaters
User :   the floaters in general, or this latest larger grey spot?
User :   the floaters, in general, started 4 years ago; the dry eyes I first noticed enough to go to the DR in December, and this latest grey spot started on Saturday
Doctor :   hello are you there
User :   yes
Doctor :  
Do you have lot of coffee consumption
User :   the floaters in general started 4 years ago, dry eyes last december, grey spot last saturday
User :   yes, i have a good amount of coffee (maybe 3 cups per day)
User :   sometimes 4
Doctor :  
Do you have exercise / go to gym?
User :   yes, I do - i walk a lot, go to the gym 3-4 times a week
Doctor :   Do you have stiffness in the neck and shoulder area?
User :   no
Doctor :  
Did the Doctor check for the pressure in eye?
User :   not this time, but in december he did
User :   i'm also on mediation for hypertension, but have lost weight and hope to come off it soon
Doctor :   What medicine for hypertension?
User :   acertil
Doctor :  
Let me check its generic name
User :   8mg
User :   ok
Doctor :  
Ok you are taking perindopril, ( ACE inhibitor)
Doctor :  
Did use of this medicine increase the frequency
Doctor :  
of seeing floaters
User :   i don't think so
User :   i've been taking it for about a year
User :   I only have 2 minutes left - any ideas what it could be?
Doctor :   Look I feel this is completely harmless and is just
Doctor :  
Doctor :  
Otherwise you have to get to examined by a Vitreoretinal surgeon
User :   ok
Doctor :  
to see if the vitreous matter is seen fine behind the lens
Doctor :  
Reduce the coffee consumption to 1 cup a day
User :   ok so it doesn't sound like anything too seirous or to be worried about
User :   yeah
Doctor :  
eat magnesium rich food
User :   ok
Doctor :  
Do not exercise to level of pains
Doctor :  
You can take a specialist opinion here
Doctor :  
from an eye specialist
User :   ok
Doctor :  
This is my opinion
User :   thank you very much!
Doctor :  
and I feel that you have to just do not bother
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor